MAUDE Adverse Event Report: STRYKER GMBH G4 PROX.TARGETING ARM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH G4 PROX.TARGETING ARM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 14200100
Medical Device Problem Codes Break (1069); Crack (1135); Fracture (1260); Failure to Align (2522)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the targeting arm the lag screw reamer missed the nail and broke.The surgeon was really wrenching on the arm trying to get the reamer to pass, which might have led to a crack in the targeter.According to additional information received the "surgeon opened 2nd reamer that continued to miss the nail - something was off the with the targeting arm.The surgeon hammered the reamer in, to proceed with the case.Surgeon was able to get the wider part of the reamer in.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note that the device code grid (f10 / h6 medical device problem code) was corrected (from "crack" to "break" / "fracture").Lot code / d4 was corrected.The reported event could not be confirmed, since the device was returned in separated condition.No other evidence was provided.Thus, targeting accuracy could not be verified.A review of the inspection records for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The device inspection revealed the following: the g4 prox.Targeting arm was returned in 2 pieces.The handle had broken at the 1st connection pin in the transition from upper component with metal part and lower component with drill holes.In the case presented it was alleged ¿¿ the lag screw reamer missed the nail and broke.The surgeon at that time was really wrenching on the arm trying to get the reamer to pass, so there could have been a crack made at that time.¿ functional check is required prior to surgery.If performed successfully, a targeting deficiency can only be caused by inadequate handling.Based on investigation, the root cause was attributed to a user related issue.With given information a product deficiency could not be verified.

Brand Name
G4 PROX.TARGETING ARM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18793224
Report Number0009610622-2024-00087
Device Sequence Number18096338
Product Code HSB
UDI-Device Identifier07613327479904
UDI-Public07613327479904
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14200100
Device Lot NumberKP483413
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown